VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sunfriend-banner
sperti logo 1
Text size A A A
High contrast on off

Information on the latest vitamin D news and research.

Find out more information on deficiency, supplementation, sun exposure, and how vitamin D relates to your health.

Ok a few weeks ago I was diagnosed with vitamin d deficiency I was never told what my levels were but I've been taking 50000 weekly for about 7 weeks, I just found out that Ive been taking d2 and not d3. Is this the reason why after all this time more and more symptoms keep appearing?

Ask the Vitamin D Council

Asked by  tommyhays99774500 on September 15, 2016

Answers

  • tommyhays99774500
    Participant
     tommyhays99774500 on

    See title

    Answered by  tommyhays99774500 on

  • tommyhays99774500
    Participant
     tommyhays99774500 on

    Also I am sorry to remake my topic it appears the last one was deleted.

    Answered by  tommyhays99774500 on

  • IAW
    Participant
     IAW on

    First of all I will apologize. I noticed that your original question “disappeared” several days ago and bought it to the attention of the VDC. I had posted another comment and was waiting to see if you would reply and the next morning it was gone. I suspect somehow it got lost when someone was trying to fix something on the Q and A. As of this morning your original question was back but not the answers. So I recontacted them but now the question is gone again, so stay tuned.
    So to answer the question above. Taking D2 will make D3 levels go lower. I have seen people whose symptoms do get better even taking D2. Humans though, make D3 rather then D2. D3 is better for you. I had originally gotten the impression that your symptoms had gotten better but would “come and go”. It seemed more of an indication of just not quite enough Vitamin D.
    Now if I also remember correctly on the first posting, I said you needed to take more. Since you are at a higher weight, you just need to take more.
    So I cannot say whether it “slowed” your progress or not. I would switch though and take 10,000 iu a day.
    Then come back and tell me how long it took to feel completely well. Again if not making progress after another 4 weeks, let me know!

    Answered by  IAW on

  • tommyhays99774500
    Participant
     tommyhays99774500 on

    Okay here is the whole deal, after I started vitamin D, the joint pain went away, for the most part, insomnia never went away, brain fog settled in, a as the weeks went by I the joint pain stayed away but my brain fog seemed to remain, my health anxiety started kicking in around the time I made my first post because I started to get tingling in my hands and feet, the insomnia is worse, right now my anxiety levels are extreme and I am scared to death I have MS, and Vitamin D is the only thing I know I have that can account for the symptoms, but as I said it’s been weeks, I have saw posts on the internet that it can take up to 6 months to feel better from the deficiency, can you corroborate that?

    Answered by  tommyhays99774500 on

  • IAW
    Participant
     IAW on

    I cannot really comment on the 6 months because if you do not take enough, then the whole process will take longer. It also depends on how low your levels were initially.
    So we have some choices. Either the D2 made one thing better and a lot of other things worse. Or taking the D2 started a magnesium deficiency but even D3 can do that. Or the “tingling in hands and feet” is hypocalcemia. Not enough calcium. This might be because there is not enough in your diet, not enough in your diet under these circumstances of repair or D3 helps calcium to absorb from the intestines. Now I have no proof, only my thoughts, if D2 does not have this same affect and it drives down D3 levels, then that would cause the shortage. In the last case the D3 should help.
    So let’s start again.
    You should take 10,000 iu of D3 a day. I think we discussed co-factors and you said you were taking magnesium. Is this correct and NOT oxide? Tingling in hands and feet could be hypocalcemia. The symptoms of hypocalcemia are/can be muscle spasms/twitches, numbness and tingling of your fingers and toes or around the mouth (pins and needles), depression, irritability, very low levels may cause confusion, disorientaion and heart irregularities. At this point I do not know whether you should get some calcium supplements or try and increase the calcium in your diet and see if that helps. Low calcium can be life threatening.
    So don’t concentrate on the 6 months, concentrate on the here and now. If you have more questions, ask. If not let me know how you are feeling two weeks from now or sooner if you have more problems.

    Answered by  IAW on

  • tommyhays99774500
    Participant
     tommyhays99774500 on

    I’m not taking any calcium supplements besides an occasional antacid so calcium is a possibility

    Answered by  tommyhays99774500 on